Newbie here... So many questions! Can I pick your brains a little?
about 3 weeks ago I had my first IVIG treatment for my CVID - 500 mg of Privigen. I am newly diagnosed (about 2 months). The allergist told me the infusion would last 5 to 6 hours. There is just one nurse in my health center that does the IVIG and she will only make appts for 9:20 am. Being a night owl this is really not my preference, but nothing to be done. She is the queen Bee. She said the treatment only needed to be 3 hours long. She came in and checked my vitals at regular intervals and said I was doing well. I napped some during the treatment. I was pre treated with Tylenol and Ceterizine. Maybe Benedryl would work better??? So I had 500 mg of Privigen in 3 hours.
I felt fine for about 12 hours after finishing the infusion. Drank lots of water before and during the treatment. After 12 hours I developed a severe migraine and low grade fever - about 100 to 101. I tried vicodin for 2 days and it made me sea sick so I switched to just excedrin. Nothing really touched the headache, but the vicodin at least let me sleep. On the 4th day after treatment I finally remembered where I had stashed my old Maxalt and was pleased to see it was still in date. That worked for me in about 20 minutes. The fever and a remnant of the headache ebbed and waned for the next few days.
I have had migraines since I was 16 - but they have been mostly absent for the past few years thanks to some prophylactic meds and menapause. From what have read it looks like with my history I may be predisposed to a migraine reaction to the IVIG.
So - my question is does the rate of infusion really make a difference in the intensity of side effects? Who do I take it up with - the doctor or the nurse?
I emailed the doctor and described my symptoms and he said "thanks for letting me know and take the Maxalt sooner next time".
Since the treatment I have had low grade fevers (about 99.5 to 100) and am producing some thick sticky greenish mucus in the lungs. I am keeping things under control with daily nebulizer and inhalers. (long history of allergies). Maybe I caught some bug during the treatment? It is given in the urgent care area of the clinic which seems an odd choice to me.
For the past several months I have making the rounds of various specialists during the quest to figure out why I get ill so often and am so anemic. At this point am not sure which doctor to call for what.
The allergist? My primary care doc? The hemotologist?
Many thanks for reading this long post - I really appreciate your insights.